MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G50624
Medical Device Problem Codes Break (1069); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) # k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
According to dr.(b)(6), during the deployment of sems, as soon as 2 cm of the stent was delivered, it got stuck and when an attempt was made to remove the delivery system, the stent broke.The broken stent was removed with the help of forceps and the case was completed using another stent.As per hospital norm delivery system and ruptured stent were discarded.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 11-aug-2025.Additional information received 3/17/2025: 1.Are images of the device or procedure available? n/a, yes, no\n no.2.At what stage of the procedure did the complaint occur? unpacking or preparation, insertion, during stent placement, \nremoving the introducer post stent placement during stent placement.3.Was a sphincterotomy performed prior to use of the stent device? n/a, yes, no yes.4.Was balloon dilation performed prior to use of the stent device? n/a, yes, no dilation perform with sbdc-7 fr.5.What was the length and diameter of the stricture? 4 cm.6.What brand of endoscope was used with the device? olympus-180.7.Was the product inspected for kinks or damage before use? n/a, yes, no yes.8.What was the position of the elevator during deployment? n/a, open, closed open.9.Was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? \nn/a, yes, no\n no.10.Was the device flushed through both flushing port before the procedure, as per ifu? n/a, yes, no.Yes.11.Details of the wire guide used (name, diameter, hydrophilic)?\n hydrajag-035-450.12.What was the target location for the stent?\n hepatic duct.13.Was the red safety lock removed before inserting the delivery system? n/a, yes, no\n no.14.Was the red safety lock removed before stent deployment? n/a, yes, no\n yes.15.Was the patient's anatomy tortuous?\n no.16.Did the patient exhibit altered anatomy? n/a, yes, no no.17.If yes, please specify the type of altered anatomy: _____ na.18.Did the patient have any pre-existing conditions? n/a, yes, no yes.19.If yes, please state the specific condition(s): ____ hepatic duct structure.20.Was resistance encountered when advancing the wire guide to the target location? n/a, yes, no.No.21.If yes, how did the physician deal with this resistance? na.22.Was resistance encountered when advancing the delivery system to the target location? n/a, yes, no.No.23.If yes, how did the physician deal with this resistance? na.24.Was there resistance felt passing the delivery system through the stricture? n/a, yes, no.No.25.Was any damage noted on the wire guide before, during or after the procedure? n/a, yes, no.No.26.Did the tip of the delivery system cross the target location? yes 27.Was the handle pulled toward the hub during deployment? n/a, yes, no yes 28.Was the delivery system pushed during deployment? n/a, yes, no no 29.Was the stent being placed through the side wall of a previously placed stent? n/a, yes, no n/a 30.Was the stent deployed smoothly / without resistance? n/a, yes, no no (during deployment after partialy deploy the stent its got stuck and after appling force it got break and half of the stent was remain in sheath/ broken stent removed by using forcep.31.Was the stent fully deployed before removing the delivery system from the patient? n/a, yes, no no 32.Did any part of the product snag/get caught on the stent when removing the delivery system? n/a, yes, no no 33.Was post-dilation performed after the placement of the stent? n/a, yes, no no 34.Did the patient require any additional procedures as a result of this event? n/a, yes, no no 35.If yes, what intervention was required? na 36.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? [n/a, same procedure, another day same procedure 37.Were any other defects (other than the complaint issue) observed on the delivery system prior to return? [n/a, yes, no] no 38.If yes, please specify what other defect(s) were observed: na query reply_(b)(6) 2024: the hospital protocol is to have the products discarded.But for this case the physician wanted our team to evaluate the device, hence the same device was returned back.There was no negative outcome on the patient and the procedure was completed with a new device.
 
Additional Manufacturer Narrative
E1, f5- phone number: (b)(6).Device evaluation 1 unit of lot c2066770 of zilbs-635-10-8 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 20 march 2024 and two further lab re-evaluations on (b)(6) 2024.Observations from the initial lab evaluation were as follows.Stent returned separately stent found to be severely damaged stent appears to be broken in two but both pieces are entwined biological matter present on stent red safety tab not returned white material noted at distal end of catheter.Distal inner protruding from delivery system kink observed on distal inner approx.6 cm from white distal tip functional inspection: device flushes with no issue 0.035" wireguide passes through device with no issue.Observations from the first lab re-evaluation were as follows upon lab re-evaluation additional white material visible through braided coil section of outer sheath white material is visible from approx.9cm to 20cm from the distal end of the yellow marker.Observations from the second lab re-evaluation were as follows device opened at handle with pliers tip cut off inner catheter removed from flexor unidentified white material noted on inner catheter, from distal tip to within 20cm of the handle white material not noted on inner catheter proximal to check flo and rubber o-ring check flo cut open, white material not noted in check flo.The reported failure was observed.After the second lab re-evaluation the section of the complaint device with the unknown white material was sent to an external test lab to be analysed.The results of that analysis indicated that the material was likely to have been a contrast media used in the procedure.Manufacturing were contacted to advise if the unknown white material may have been linked with the manufacturing process and feedback received was that it was not likely to have come from any part of the manufacturing process.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the notes section of the instructions for use, ifu0065 which accompanies this device instructs the user to; "upon removal from package, inspect the product to ensure no damage has occurred¿.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0065).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.Although the answer to one of the additional questions states that the patient¿s anatomy was not tortuous it is possible that it may have been slightly tortuous which could have caused some resistance leading to the stent getting stuck in the sheath during the deployment process.As a result, extra force may have been applied resulting in the stent breaking and being removed by a forceps.It is also possible that if the device was bent around a tight angle in the patient¿s anatomy during attempted deployment which also may also have contributed to this occurrence.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.There was no negative outcome on the patient and the procedure was completed with a new device.Complaints of this nature will continue to be monitored for similar events.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key18901620
Report Number3001845648-2024-00095
Device Sequence Number7919317
Product Code FGE
UDI-Device Identifier10827002506241
UDI-Public(01)10827002506241(17)260629(10)C2066770
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K163018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2026
Device Model NumberG50624
Device Catalogue NumberZILBS-635-10-8
Device Lot NumberC2066770
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/16/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer02/16/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight55 KG